Skip to main content

Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Spontaneous splenic infarction associated with sumatriptan use

Abstract

Triptans are specific agonists of the serotonergic 5-HT1B/1D receptors that have increasingly been used in the treatment of migraine and cluster headaches. Though they are generally considered safe, there have been a few reports of myocardial infarction and stroke associated with triptan use. We report a patient who developed spontaneous splenic infarction after the use of sumatriptan for the treatment of migraine headache.

Author information

Correspondence to A. Arora.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Arora, A., Arora, S. Spontaneous splenic infarction associated with sumatriptan use. J Headache Pain 7, 214–216 (2006). https://doi.org/10.1007/s10194-006-0291-5

Download citation

Key words

  • Triptan
  • Spleen
  • Infarction

Comments

By submitting a comment you agree to abide by our Terms and Community Guidelines. If you find something abusive or that does not comply with our terms or guidelines please flag it as inappropriate. Please note that comments may be removed without notice if they are flagged by another user or do not comply with our community guidelines.